The singular manifold method and exact periodic wave solutions to a restricted BLP dispersive long wave system

Yan Z. Peng, E. V. Krishnan

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

The singular manifold method, with a new algorithm, is applied to restricted Boiti-Leon-Pempinelli dispersive long wave system. A general solution involving three arbitrary functions is then obtained for the equation in question. Exact periodic wave solutions are thus expressed as rational functions of the Jacobi elliptic functions by choosing appropriately these arbitrary functions. Interaction of Jacobi elliptic waves is studied numerically and found to be nonelstic! Long wave limits yield some new types of solitary waves, dromion-like and solitoff-like structures. New types of solitary waves manifest new features of interactions, i.e. after the interaction of two groups of solitary waves, one is elastic and the other is nonelastic, which has not been reported previously.

Original languageEnglish
Pages (from-to)367-378
Number of pages12
JournalReports on Mathematical Physics
Volume56
Issue number3
DOIs
Publication statusPublished - Dec 2005

Fingerprint

Periodic Wave Solution
Solitary Waves
planetary waves
solitary waves
Interaction
Jacobi Elliptic Function
rational functions
elliptic functions
interactions
Arbitrary
General Solution
Jacobi
Rational function

Keywords

  • Exact solutions
  • Restricted dispersive long wave system
  • Singular manifold method

ASJC Scopus subject areas

  • Mathematical Physics
  • Statistical and Nonlinear Physics

Cite this

The singular manifold method and exact periodic wave solutions to a restricted BLP dispersive long wave system. / Peng, Yan Z.; Krishnan, E. V.

In: Reports on Mathematical Physics, Vol. 56, No. 3, 12.2005, p. 367-378.

Research output: Contribution to journalArticle

@article{2db82a1f6ef746548e064158e3250cb3,
title = "The singular manifold method and exact periodic wave solutions to a restricted BLP dispersive long wave system",
abstract = "The singular manifold method, with a new algorithm, is applied to restricted Boiti-Leon-Pempinelli dispersive long wave system. A general solution involving three arbitrary functions is then obtained for the equation in question. Exact periodic wave solutions are thus expressed as rational functions of the Jacobi elliptic functions by choosing appropriately these arbitrary functions. Interaction of Jacobi elliptic waves is studied numerically and found to be nonelstic! Long wave limits yield some new types of solitary waves, dromion-like and solitoff-like structures. New types of solitary waves manifest new features of interactions, i.e. after the interaction of two groups of solitary waves, one is elastic and the other is nonelastic, which has not been reported previously.",
keywords = "Exact solutions, Restricted dispersive long wave system, Singular manifold method",
author = "Peng, {Yan Z.} and Krishnan, {E. V.}",
year = "2005",
month = "12",
doi = "10.1016/S0034-4877(05)80091-6",
language = "English",
volume = "56",
pages = "367--378",
journal = "Reports on Mathematical Physics",
issn = "0034-4877",
publisher = "Elsevier Limited",
number = "3",

}

TY - JOUR

T1 - The singular manifold method and exact periodic wave solutions to a restricted BLP dispersive long wave system

AU - Peng, Yan Z.

AU - Krishnan, E. V.

PY - 2005/12

Y1 - 2005/12

N2 - The singular manifold method, with a new algorithm, is applied to restricted Boiti-Leon-Pempinelli dispersive long wave system. A general solution involving three arbitrary functions is then obtained for the equation in question. Exact periodic wave solutions are thus expressed as rational functions of the Jacobi elliptic functions by choosing appropriately these arbitrary functions. Interaction of Jacobi elliptic waves is studied numerically and found to be nonelstic! Long wave limits yield some new types of solitary waves, dromion-like and solitoff-like structures. New types of solitary waves manifest new features of interactions, i.e. after the interaction of two groups of solitary waves, one is elastic and the other is nonelastic, which has not been reported previously.

AB - The singular manifold method, with a new algorithm, is applied to restricted Boiti-Leon-Pempinelli dispersive long wave system. A general solution involving three arbitrary functions is then obtained for the equation in question. Exact periodic wave solutions are thus expressed as rational functions of the Jacobi elliptic functions by choosing appropriately these arbitrary functions. Interaction of Jacobi elliptic waves is studied numerically and found to be nonelstic! Long wave limits yield some new types of solitary waves, dromion-like and solitoff-like structures. New types of solitary waves manifest new features of interactions, i.e. after the interaction of two groups of solitary waves, one is elastic and the other is nonelastic, which has not been reported previously.

KW - Exact solutions

KW - Restricted dispersive long wave system

KW - Singular manifold method

UR - http://www.scopus.com/inward/record.url?scp=33344476528&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33344476528&partnerID=8YFLogxK

U2 - 10.1016/S0034-4877(05)80091-6

DO - 10.1016/S0034-4877(05)80091-6

M3 - Article

AN - SCOPUS:33344476528

VL - 56

SP - 367

EP - 378

JO - Reports on Mathematical Physics

JF - Reports on Mathematical Physics

SN - 0034-4877

IS - 3

ER -